Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 19, NWS Las Vegas, NV

October 29, 2015Esmeralda County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Oct 29, 2015, 2:51 AM PDT for Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at Oct 29, 2015, 10:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 2:51 AM PDT (09:51 UTC)
In effect from
Oct 29, 2015, 10:00 AM PDT
Expired
Oct 29, 2015, 2:44 PM PDT
In force
5 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS75 KVEF 290951
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 AM PDT THU OCT 29 2015

.STRONG NORTHLY WINDS WILL DEVELOP OVER THE NORTHWEST PORTIONS OF
THE AREA TODAY BEHIND A SYSTEM DEPARTING TO THE EAST. THE STRONGEST
WINDS THEN SHIFT TO THE COLORADO RIVER VALLEY ON FRIDAY BEFORE
LIGHTER WIND CONDITIONS RETURN FOR SATURDAY.

CAZ520-522-NVZ014-291800-
/O.NEW.KVEF.WI.Y.0019.151029T1700Z-151030T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
251 AM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTH WINDS WILL INCREASE LATER THIS MORNING WITH THE
  STRONGEST WINDS EXPECTED THIS AFTERNOOON. WIND GUSTS BETWEEN 40
  AND 50 MPH ARE EXPECTED.

* TIMING: WINDS WILL INCREASE LATER THIS MORNING WITH THE STRONGEST
  WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING.

* LOCATIONS: OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA
  AND CENTRAL NYE COUNTIES.

* IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD RAPIDLY
  REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-291800-
/O.NEW.KVEF.WI.Y.0020.151030T1500Z-151031T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...
LAUGHLIN
251 AM PDT THU OCT 29 2015 /251 AM MST THU OCT 29 2015/

...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT
/6 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 8
AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY.

* WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST
  WINDS EXPECTED LATE FRIDAY MORNING THROUGH MID AFTERNOON BEFORE
  DECREASING AFTER SUNSET.

* LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU...
  LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY

* IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. BOATERS IN
  THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING
  ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR
  SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN
  WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER AREA LAKES WILL CREATE
ROUGH AND HAZARDOUS BOATING CONDITIONS ON THE OPEN WATERS. BOATERS
SHOULD USE EXTRA CAUTION.

&&

$$
2 follow-up statements
705 
WWUS75 KVEF 291810
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1110 AM PDT THU OCT 29 2015

.STRONG NORTH WINDS WILL DEVELOP OVER INYO COUNTY CALIFORNIA AND
NEARBY AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA TODAY BEHIND A
SYSTEM DEPARTING TO THE EAST. THE STRONGEST WINDS THEN SHIFT TO THE
COLORADO RIVER VALLEY ON FRIDAY BEFORE LIGHTER WIND CONDITIONS
RETURN FOR SATURDAY.

CAZ520-522-NVZ014-292300-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-151030T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
1110 AM PDT THU OCT 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AND
CENTRAL NYE COUNTY.

* WINDS: NORTH WINDS GUSTING OVER 40 MPH HAVE BEEN AT SOME SITES IN
  THE ADVISORY AREA AND WILL BECOME MORE WIDESPREAD THIS AFTERNOON.
  WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED.

* TIMING: WINDS WILL PEAK THIS AFTERNOON THEN DIMINISH THIS
  EVENING.

* LOCATIONS: OWENS VALLEY...DEATH VALLEY NATIONAL PARK...
  ESMERALDA AND CENTRAL NYE COUNTIES. 

* IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  COULD RAPIDLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE 
  BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS.

&&

$$

AZZ002-036-CAZ527-NVZ021-292300-
/O.CON.KVEF.WI.Y.0020.151030T1500Z-151031T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...
LAUGHLIN
1110 AM PDT THU OCT 29 2015 /1110 AM MST THU OCT 29 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY FOR THE COLORADO RIVER VALLEY.

* WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST 
  WINDS EXPECTED LATE FRIDAY MORNING THROUGH MID AFTERNOON 
  BEFORE DECREASING AFTER SUNSET.

* LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU... 
  LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY

* IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. THESE
  WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY
  RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
141 
WWUS75 KVEF 292144
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT THU OCT 29 2015

.STRONG NORTH WINDS WILL DEVELOP OVER EASTERN SAN BERNARDINO COUNTY
AND NEARBY AREAS OF FAR SOUTHERN NEVADA AND THE COLORADO RIVER
VALLEY ON FRIDAY BEFORE LIGHTER WIND CONDITIONS RETURN FOR
SATURDAY.

CAZ520-522-NVZ014-292245-
/O.CAN.KVEF.WI.Y.0019.000000T0000Z-151030T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
244 PM PDT THU OCT 29 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY. GUSTY NORTH WINDS
HAVE BEEN OCCURRING TODAY ACROSS INYO COUNTY CALIFORNIA AND NEARBY
AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA. HOWEVER...AUTOMATED
SENSORS SHOWED GUSTS HAVE BEEN LESS THAN 40 MPH ACROSS THE REGION
AND SIMILAR SPEEDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON
WITH A DECREASING TREND THIS EVENING. THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

CAZ524>526-NVZ022-301100-
/O.EXB.KVEF.WI.Y.0020.151030T1400Z-151031T0000Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
244 PM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTH CLARK COUNTY NEVADA AND EASTERN SAN BERNARDINO
COUNTY CALIFORNIA...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT
FRIDAY.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING: WINDS WILL INCREASE EARLY FRIDAY MORNING WITH THE
  STRONGEST WINDS EXPECTED MID FRIDAY MORNING THROUGH MID AFTERNOON
  BEFORE DECREASING AROUND SUNSET.

* LOCATIONS: SEARCHLIGHT...MOJAVE NATIONAL PRESERVE...MORONGO
  BASIN...CADIZ BASIN

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY
  LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ORIENTED ROADS.

&&

$$

AZZ002-036-CAZ527-NVZ021-301100-
/O.EXT.KVEF.WI.Y.0020.151030T1400Z-151031T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...
LAUGHLIN
244 PM PDT THU OCT 29 2015 /244 PM MST THU OCT 29 2015/

...WIND ADVISORY NOW IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 5 PM
PDT /5 PM MST/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 5 PM FRIDAY FOR THE
COLORADO RIVER VALLEY. 

* WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST
  WINDS EXPECTED MID FRIDAY MORNING THROUGH MID AFTERNOON BEFORE
  DECREASING AROUND SUNSET.

* LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU... 
  LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY

* IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. THESE 
  WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...
  AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER 
  CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:21 AM PDT, 30 minutes earlier.

Area forecast discussion, Oct 29, 2:21 AM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 AM PDT THU OCT 29 2015

.SYNOPSIS...LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY WITH
PARTLY TO MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS MAINLY OVER
THE EASTERN PORTIONS OF THE FORECAST AREA. GUSTY NORTH WINDS ARE
EXPECTED ACROSS MUCH OF THE AREA TODAY AND FRIDAY WITH THE STRONGEST
WINDS EXPECTED IN INYO...ESMERALDA AND NYE COUNTIES TODAY BEFORE
SHIFTING TO THE COLORADO RIVER VALLEY ON FRIDAY. A PLEASANT DAY IS
FORECAST FOR HALLOWEEN BEFORE A SIGNIFICANT CHANGE IN THE WEATHER
PATTERN BRINGS COLDER...UNSETTLED WEATHER TO THE SOUTHWEST NEXT
WEEK.
&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

OVERNIGHT SHOWER ACTIVITY HAS BEEN EXTREMELY LIGHT WITH ONLY A GAUGE
OR TWO REPORTING ANY PRECIPITATION AT ALL. AT 2 AM, RADAR SHOWED
MAINLY LIGHT RETURNS NORTH OF I-15 WITH MORE ENHANCED SHOWER
ACTIVITY OVER SOUTHEAST SAN BERNARDINO AND MOHAVE COUNTIES. AN
ISOLATED THUNDERSTORM HAS FORMED NORTH OF INTERSTATE 40 SOUTHWEST OF
LAUGHLIN EAST OF THE TROUGH AXIS WHILE CLOUD COVER OVERALL IS
THINNING AND SHOWER ACTIVITY DIMINISHING IN THE WESTERN PORTIONS OF
THE CWA WITH INCREASING SUBSIDENCE BEHIND THE TROUGH.

THE TROUGH AXIS IS FORECAST TO SHIFT ACROSS THE FORECAST AREA TODAY
WITH THE COLD CORE MOVING FROM ITS 2 AM POSITION OVER NORTHERN SAN
BERNARDINO TO ITS FORECASTED POSITION SOUTHEAST OF THE FORECAST AREA
BY 5 PM THIS AFTERNOON. SHOWER CHANCES WILL BE LIMITED TO THE
EASTERN HALF OF THE AREA TODAY WITH THE BEST CHANCES OVER MOHAVE AND
EASTERN LINCOLN COUNTY. THERE COULD BE A FEW ISOLATED THUNDERSTORMS
PRODUCING MODERATE RAIN MIXED IN AS WELL. AN INCREASING NORTHERLY
FLOW OVER THE WESTERN HALF OF THE AREA WILL BRING IN DRIER AIR AND
GUSTY WIND CONDITIONS TODAY. MODELS INDICATE THE STRONGEST WINDS
WILL BE ALONG THE OWENS VALLEY, IN DEATH VALLEY AND IN ESMERALDA
COUNTY AND PORTIONS OF NYE COUNTY. NORTH WIND GUSTS 40-50 MPH ARE
POSSIBLE WITH AREAS OF BLOWING DUST. A WIND ADVISORY WILL BE ISSUED
FOR THESE AREAS. ELSEWHERE, WINDS WILL BE GUSTY BUT NOT AS STRONG.
ONE EXCEPTION MAY BE IN THE YUCCA VALLEY/TWENTYNINE PALMS AREA WHERE
GUSTS COULD APPROACH WIND ADVISORY CRITERIA. SINCE IT IS MARGINAL,
THIS AREA WILL NOT BE INCLUDED IN THE ADVISORY.

THE STRONGEST WINDS SHIFT TO THE COLORADO RIVER VALLEY ON FRIDAY
WITH GUSTS TO AROUND 40 MPH EXPECTED...ESPECIALLY BELOW HOOVER DAM
DOWN THROUGH LAUGHLIN, NEEDLES AND LAKE HAVASU CITY. A WIND ADVISORY
WILL BE ISSUED FOR THESE AREAS TO HIGHLIGHT THE CONCERN.

PLEASANT FALL CONDITIONS ARE EXPECTED ON HALLOWEEN WITH NEAR NORMAL
TEMPERATURES UNDER WITH LIGHT WINDS AND CLEAR SKIES.

.LONG TERM...SUNDAY THROUGH THURSDAY.

THERE REMAINS GOOD MODEL AGREEMENT THAT A HIGHLY AMPLIFIED LONGWAVE
TROUGH WILL SET UP OVER THE GREAT BASIN FOR THE FIRST HALF OF NEXT
WEEK. WHILE SUNDAY IS STILL EXPECTED TO BE DRY AND MILD, OUR FIRST
IN A SERIES OF SHORTWAVES WILL BE ON THE DOORSTEP OF ESMERALDA AND
INYO COUNTIES BY LATE SUNDAY NIGHT. MODELS ARE STILL OFF ON THE
OVERALL STRENGTH OF THE TROUGH, SHORTWAVE TIMING, AND PRECIP
AMOUNTS, BUT PRECIP CHANCES SEEM TO BE GREATEST MONDAY WITH THE
FIRST WAVE/PV ANOMALY AND WEDNESDAY WITH ANOTHER WAVE SLIDING
THROUGH. YET ANOTHER WAVE APPEARS TO GET IN HERE THURSDAY AND THAT
SEEMS TO HELP PUSH THE ENTIRE COMPLEX EAST, USHERING IN DRY
CONDITIONS FROM WEST TO EAST.

THIS SYSTEM WILL BRING COLDER TEMPERATURES TO THE REGION, WITH
READINGS 12-18 DEGREES BELOW NORMAL BY WEDNESDAY. SNOW LEVELS SHOULD
DROP TO ROUGHLY 4500 FEET ACROSS OUR NORTHERN FORECAST AREA TO 5500
FEET ACROSS OUR SOUTH BY WEDNESDAY AFTERNOON. AS MENTIONED IN THE
PREVIOUS DISCUSSION, THIS SHOULD SPELL THE END OF THE GROWING SEASON
IN MANY VALLEYS OF THE SOUTHERN GREAT BASIN TUESDAY INTO WEDNESDAY.
ADDITIONALLY, WHERE THE PRECIP FALLS WILL CREATE WET ROADS IN THE
LOWER ELEVATIONS AND SNOW COVERED ROADS IN THE HIGHER ELEVATIONS.
SOME TRAVEL IMPACTS ARE CERTAINLY POSSIBLE NEXT WEEK.
&&

.AVIATION....AVIATION...FOR MCCARRAN...BKN SKY CONDITIONS WILL
PERSIST THIS MORNING WITH CIGS GENERALLY ABOVE 10K FEET. A FEW LIGHT
SHOWERS WILL BE POSSIBLE THROUGH THE DAY WITH THE BEST CHANCE OVER
THE MOUNTAINS. GUSTY NORTHWEST WINDS WILL CONTINUE ALL DAY BUT COULD
POSSIBLY TURN MORE NORTH TO NORTHEAST AT TIMES...ESPECIALLY IF WINDS
LIGHTEN UP.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A CHANCE OF SHOWERS WILL CONTINUE TODAY ACROSS PORTIONS
OF LINCOLN...CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES.
GUSTY NORTH WINDS ARE EXPECTED TO PUSH ACROSS THE REGION THROUGH
THIS AFTERNOON. GUSTY NORTH WINDS AND DRY CONDITIONS EXPECTED AREA
WIDE FRIDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
TODAY HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

SALMEN/PADDOCK

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:51 AM PDTWind AdvisoryVEFClark38 hr

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.